Alert archive / Illinois / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 107, NWS Lincoln, IL

June 25, 2019Fulton County, Peoria County, Tazewell County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jun 25, 2019, 9:09 PM CDT for Fulton County, Peoria County, Tazewell County, Illinois. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 25, 2019, 9:09 PM CDT (02:09 UTC)
Expired
Jun 25, 2019, 10:00 PM CDT
In force
51 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Fulton County, IL, Peoria County, IL, Tazewell County, IL

The radar

The Lincoln radar (KILX), 64 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 25, 6:50 PM CDTSevere Thunderstorm WatchSPC5 hr

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 6:37 PM CDT, 2 hours 32 minutes earlier.

Area forecast discussion, Jun 25, 6:37 PM CDT, 2 hours 32 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
637 PM CDT Tue Jun 25 2019

.SHORT TERM...(This evening through Wednesday)
ISSUED AT 230 PM CDT Tue Jun 25 2019

Earlier mentioned MCV has made it to near Rockford, where storms
are quickly intensifying this afternoon. Focus for our area will
be more with the convection currently developing from around Des
Moines westward. High-res models have been struggling some with
the timing, though agree on the general idea of storms expanding
along the Iowa/Missouri border and tracking east into the northern
CWA this evening. Will focus the highest PoP's in the mid to late
evening across this area, diminishing after midnight.

Convection on Wednesday will likely be dependent on any residual
boundaries from this evening's activity. NAM and GFS certainly
provide enough CAPE (though NAM values well above 5,000 J/kg are
probably too inflated), but not a lot of shear. Still, this is the
time of year where it's hard to go completely dry with a boundary
around. Will include some 20-30% PoP's for the afternoon.

.LONG TERM...(Wednesday night through Tuesday)
ISSUED AT 230 PM CDT Tue Jun 25 2019

Not much change with the previous thinking on the building heat
and humidity in this period. Highs in the lower 90s appear
widespread for the weekend into early next week, as 850 mb
temperatures creep into the lower 20s Celsius. Largely going dry
or silent 20 PoP's much of the period. GFS appears to be a bit too
far southwest with any ridge-riding MCS features, though the
latest ECMWF also has a noticeable southward push for Sunday. Will
need to monitor this potential to see if it persists.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 637 PM CDT Tue Jun 25 2019

Main concern is with potential for strong storms near PIA and BMI
this evening. Wind gusts to 50KT are the primary hazard, with 1"
hail possible. The timing for PIA looks to be 01z-02z and for BMI
02z-03z. The storms are expected to weaken as they finally reach
near CMI by 04z. However, very heavy rainfall and intense
lightning could occur with these storms.

Winds will remain gusty from the SW early this evening, with
13g23KT common across the TAF sites. During any storms, MVFR
ceilings and visibility are probable but not certain. Have left
off MVFR conditions for now.

The overall surface pressure pattern is expected to remain
stagnant in our area, with a cold front stalled across N Illinois,
and our area in the warm sector. That will spell prevailing SW
winds for the entire TAF period. Some 10-15KT winds are expected
to re-develop by Wed afternoon, during peak heating and the
deepest mixing of the day.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Geelhart
LONG TERM...Geelhart
AVIATION...Shimon
Hazardous weather outlook, Jun 25, 3:01 PM CDT, 6 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
301 PM CDT Tue Jun 25 2019

ILZ027>031-036-037-040-041-047-049-050-261100-
Cass-Fulton-Knox-Marshall-Mason-Morgan-Peoria-Schuyler-Scott-
Stark-Tazewell-Woodford-
301 PM CDT Tue Jun 25 2019

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...TONIGHT...

Widely scattered thunderstorms will be possible this evening
across portions of the Illinois River Valley. Damaging wind gusts,
large hail, and localized flash flooding will be the primary
risks.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

Isolated thunderstorms will be possible Wednesday and Thursday:
however, severe weather is not expected.

Minor flooding will continue along the Illinois River downstream
from Henry through Sunday...while moderate flooding persists from
Havana downstream.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this evening...particularly from
5pm to 10pm.

ILZ038-042>046-048-051>055-061-261100-
Champaign-Christian-De Witt-Douglas-Logan-Macon-McLean-Menard-
Moultrie-Piatt-Sangamon-Shelby-Vermilion-
301 PM CDT Tue Jun 25 2019

This Hazardous Weather Outlook is for portions of central
Illinois and east central Illinois.

.DAY ONE...TONIGHT...

Isolated thunderstorms will be possible this evening: however,
severe weather is not expected.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

Isolated thunderstorms will be possible Wednesday and Thursday:
however, severe weather is not expected.

Minor flooding will subside along the Sangamon River over the next
few days. The river will drop below flood stage at Petersburg
Wednesday night...then further downstream at Chandlerville by
Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

ILZ056-057-062-063-066>068-071>073-261100-
Clark-Clay-Coles-Crawford-Cumberland-Edgar-Effingham-Jasper-
Lawrence-Richland-
301 PM CDT Tue Jun 25 2019

This Hazardous Weather Outlook is for portions of east central
Illinois and southeast Illinois.

.DAY ONE...TONIGHT...

Minor flooding will continue along portions of the Wabash, Little
Wabash, and Embarras Rivers.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

Widely scattered thunderstorms will be possible Wednesday and
Thursday:however, severe weather is not expected.

Minor flooding will subside along the Wabash and Little Wabash
rivers by Friday...but will continue along portions of the
Embarras River through early next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

Barnes

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 8:20 PM CDTSevere Thunderstorm WarningILXFulton, Schuyler55 min
Jun 25, 9:42 PM CDTSevere Thunderstorm WarningILXPeoria, Tazewell, Woodford48 min
Jun 26, 4:57 PM CDTSpecial Weather StatementILXClay, Effingham48 min
Jun 26, 5:25 PM CDTSpecial Weather StatementILXRichland35 min
Jun 26, 5:31 PM CDTSevere Thunderstorm WarningILXClay29 min
Jun 26, 5:39 PM CDTSevere Thunderstorm WarningILXRichland36 min
Jun 26, 5:42 PM CDTSpecial Weather StatementILXStark48 min
Jun 26, 5:58 PM CDTSevere Thunderstorm WarningILXKnox, Stark47 min
Jun 26, 6:02 PM CDTSevere Thunderstorm WarningILXClay23 min
Jun 26, 6:08 PM CDTSevere Thunderstorm WarningILXCrawford, Jasper, Lawrence, Richland18 min
Jun 26, 6:18 PM CDTFlash Flood WarningILXClay, Effingham, Richland5 hr
Jun 26, 6:25 PM CDTFlash Flood WarningILXKnox, Stark5 hr
Jun 26, 6:42 PM CDTSevere Thunderstorm WarningILXKnox48 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.